Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 137, NWS Nashville, TN

June 25, 2002Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2002, 11:41 AM CDT for Lincoln County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2002, 11:41 AM CDT (16:41 UTC)
Expired
Jun 25, 2002, 12:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 251641
SVRBNA
TNC103-251730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE

* UNTIL 1230 PM CDT

* AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST
  AT 5 MPH.

* TOWNS NEAR THE PATH OF THIS STORM INCLUDE HOWELL.

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
$$
MAR
LAT...LON 3513 8679 3504 8661 3528 8637 3542 8663

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:40 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 25, 9:40 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT TUE JUN 25 2002

AFTER THIS MORNINGS BRIEF PERIOD OF ISOLATED SEVERE STORMS...WE CAN
EXPECT MORE OF THE SAME LATER THIS AFTERNOON. WE HAD SEVERAL REPORTS
OF TREES BEING BLOWN DOWN THIS MORNING IN CHEATHAM AND DAVIDSON
COUNTIES.

TEMPERATURES AND POPS LOOK GOOD IN CURRENT FCST PACKAGE BUT WILL
UPDATE TO ADD...SOME THUNDERSTORMS COULD BE STRONG.

31

.BNA...NONE.

In the hours before

Local storm report, Jun 25, 8:36 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
836 AM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0836 AM    HERMITAGE                 TN   WIND DAMAGE
06/25/02   DAVIDSON                       LAW ENFORCEMENT REPORTED
Local storm report, Jun 25, 8:41 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
841 AM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0836 AM    HERMITAGE                 TN   WIND DAMAGE
06/25/02   DAVIDSON                       LAW ENFORCEMENT REPORTED

0720 AM    NASHVILLE                 TN   WIND DAMAGE
06/25/02   DAVIDSON                       LAW ENFORCEMENT REPORTED
Local storm report, Jun 25, 8:53 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
853 AM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0627 AM    HERMITAGE                 TN   WIND DAMAGE
06/25/02   DAVIDSON                       EMA REPORTED REPORTED TREE
                                          DOWN SHUTE LN/
                                          SAUNDERSVILLE RD

0725 AM    NASHVILLE                 TN   WIND DAMAGE
06/25/02   DAVIDSON                       EMA REPORTED TREES DOWN
                                          PARTS OF W NASHVILLE

0700 AM    10 N PEGRAM               TN   WIND DAMAGE
06/25/02   CHEATHAM                       EMA REPORTED TREE DOWN
                                          SAMS CREEK RD/HWY 249

MAG
Special weather statement, Jun 25, 9:50 AM CDT, 1 hour 51 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-252200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT TUE JUN 25 2002

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE
TENNESSEE TODAY AND TONIGHT. THUNDERSTORMS SHOULD AGAIN BE MOST
NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH
CONDITIONS ARE EXPECTED TO REMAIN UNFAVORABLE FOR WIDE SPREAD SEVERE
WEATHER...AN ISOLATED THUNDERSTORM OR TWO COULD APPROACH SEVERE
LIMITS LATE THIS AFTERNOON.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER NETWORKS IS HOWEVER
NOT ANTICIPATED THROUGH WEDNESDAY MORNING.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningOHXMaury24 min
Jun 24, 7:34 PM CDTSevere Thunderstorm WarningOHXMaury26 min
Jun 25, 6:27 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson33 min
Jun 25, 6:32 AM CDTSevere Thunderstorm WarningOHXSumner28 min
Jun 25, 6:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Jun 25, 10:38 AM CDTFlash Flood WarningOHXGiles3 hr
Jun 25, 11:35 AM CDTFlash Flood WarningOHXLincoln3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.